Psycho-Babble Medication Thread 1016165

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Unable to withdraw from Prozac (Insomnia)

Posted by Agomelatinehope on April 22, 2012, at 7:58:22

Hi. I had been taking fluoxetine for a long time and decided with my doctor to slowly withdraw from it (reducing 5mg every month, an apparently safe way)

This is my 3rd attempt to withdraw and I always end up with the same result: At first it seems I'm doing great but about a month later I start to experience terrible insomnia which leaves me completely disabled.

Is there any other way I could succesfully withdraw?

Thank you in advance

 

Lou's response-the source Agomelatinehope

Posted by Lou Pilder on April 22, 2012, at 13:12:50

In reply to Unable to withdraw from Prozac (Insomnia), posted by Agomelatinehope on April 22, 2012, at 7:58:22

> Hi. I had been taking fluoxetine for a long time and decided with my doctor to slowly withdraw from it (reducing 5mg every month, an apparently safe way)
>
> This is my 3rd attempt to withdraw and I always end up with the same result: At first it seems I'm doing great but about a month later I start to experience terrible insomnia which leaves me completely disabled.
>
> Is there any other way I could succesfully withdraw?
>
> Thank you in advance
>

Ago,
You wrote, [...taking (Prozac)...is there any other way I could succesfully withdraw(al)?..].
There is the theory that by tapering the amount of the drug over time, the body/brain will adjust slowly and when the drug is stopped, one could escape the withdrawal issues and be free from the drug. Now that theory sounds sweet, but could it be sour in practice?
Now the logical mind could think that by doing that, it could make sense to taper the drug slowly, but the logical mind once thougnt that the earth was flat and that the sun revolved around the earth. If one with a severe sunburn was told to go out in the sun a little less time each day and the burn would be healed, would the burn be healed?
I do know of people that have used the slow taper method and achieved their goal of not having to take the drug. That is a great accomplishment for a person to do that, and is a tribute to {human achievement}. But I know of a greater number of people that have failed to accomplish that goal by any means of human achievement. It is that body of people that I am trying to reach to let them know that there is another way other than {human achievement} to be free from psychotropic drugs.
This way has been revealed to me as {healing}. This healing is not accomplished by human achievement and is freely offered to all. The source of this healing (redacted by respondent)
Lou


 

Re: Unable to withdraw from Prozac (Insomnia) Agomelatinehope

Posted by Phillipa on April 22, 2012, at 15:46:12

In reply to Unable to withdraw from Prozac (Insomnia), posted by Agomelatinehope on April 22, 2012, at 7:58:22

Does it still work? If so why withdraw seems that you sleep when on it. Phillipa

 

Re: Unable to withdraw from Prozac (Insomnia)

Posted by Agomelatinehope on April 23, 2012, at 9:12:47

In reply to Unable to withdraw from Prozac (Insomnia), posted by Agomelatinehope on April 22, 2012, at 7:58:22

I really appreciate your answer Lou but I don't understand what you mean.

You mean that I should quit cold turkey or something?

Thanks

 

Lou's reply-or something Agomelatinehope

Posted by Lou Pilder on April 23, 2012, at 16:04:03

In reply to Re: Unable to withdraw from Prozac (Insomnia), posted by Agomelatinehope on April 23, 2012, at 9:12:47

> I really appreciate your answer Lou but I don't understand what you mean.
>
> You mean that I should quit cold turkey or something?
>
> Thanks

Ago...hope,
You wrote,[...or something...].
Your first post wrote about being unable to be free from insomnia while tapering Prozac. The theory of gradual reduction of the drug is what I was talking about, but there is much more to this.
The person with the severe sunburn that thinks by going out in the sun a little less time each day to heal the burn as verses not going in the sun at all to heal the burn was another aspect of my first post to you.
Now we are at a critical juncture for those that want to be rid of the drug, Prozac, and have healing, which could mean that the insomnia would not be in your life. This healing involves knowing {something}, as you asked me here.
What I could offer you to know could save your life, save you from getting a life-ruining condition or addiction, and give you a new life, a more abundant life.
Now while you are tapering Prozac, you are still taking the drug, but less of it. But you are still having the constituants of the drug go into your systems and brain. So day upon day , you are still getting a shot of the metabolite produced by Prozac. The matabolite is highly toxic as it come from fluoride, used in {nerve agents} for the purpose of mass-murder as in the subway attack in Japan that killed many in the use of the nerve agent,(Sarin). The other constituants of Prozac have also been used (redacted by respondent).
But regardless aas to what one knows or does not know about the drug that they want to be rid of, there is a way revealed to me that transcends psychiatry and psychology and other methods of {human achievement} to be rid of this drug or other drugs. I intend to tell you that here, unless the rule of three applies.
Lou

 

Re: Unable to withdraw from Prozac (Insomnia)

Posted by papillon2 on April 23, 2012, at 22:19:20

In reply to Lou's reply-or something Agomelatinehope, posted by Lou Pilder on April 23, 2012, at 16:04:03

Please DO NOT go cold turkey. Going cold turkey from anti-depressants can endanger your health and greatly increases your chances of rebound depression -- which will have you back on meds in no time at all.

I would suggest tapering even more slowly, say 2.5mg at most each week, and waiting until you're accustomed to that dose before lowering further.

I would also ask your doctor about the suitability of having a sleep medication such as temazepam on hand to assist with the insomnia. If you go this route, it will be important for you to use the medication really judiciously, such as only when it's crucial that you get a good night's sleep (exam, important meeting or presentation). The body quicky grows accustomed to benzodiazepams; overuse could result in more withdrawal problems.

There's one thing I suggest you consider though, and it's whether insomnia was a feature or an early warning sign of your original depression. The thing is, Prozac has a long half life which makes it a lot easier to withdraw from than other SSRIs. In fact, doctors frequently prescribe Prozac to help patients withdraw from other anti-depressants.

It may be that Prozac was treating your depression really well, and that your insomnia is a symptom not of Prozac withdrawal but of your depression returning.

Please think carefully about this.

 

Re: Unable to withdraw from Prozac (Insomnia)

Posted by bleauberry on April 24, 2012, at 4:36:49

In reply to Unable to withdraw from Prozac (Insomnia), posted by Agomelatinehope on April 22, 2012, at 7:58:22

While I almost always endorse slow weaning in small steps, similar to how you are doing it, in some cases I think it is better to just cut if off abruptly even though you know there will probably be a nasty few days or couple weeks following that.

You could enlist the help of some plant medicines. Any combination of some or all of these can help with sleep:
lemon balm
skullcap
passionflower
valerian

 

Re: Unable to withdraw from Prozac (Insomnia) Agomelatinehope

Posted by phidippus on April 30, 2012, at 22:10:38

In reply to Unable to withdraw from Prozac (Insomnia), posted by Agomelatinehope on April 22, 2012, at 7:58:22

withdraw while taking Cyproheptadine.

Eric


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.